# SDR 2005FA0001226

- Difficulty date: August 24, 2005
- Submitted: August 26, 2005
- Operation: General aviation
- Aircraft: N2079N
- Make and model: Piper PA-44-180
- Aircraft serial: 447995214
- Aircraft time: 9,493 hours
- Engine: Lyc O360*
- System (JASC): 5220 · Emergency Exits
- Part: Rod
- Part number: 86676212
- Condition: Departed
- Location: Emergency Exit
- Part time: 9,493 hours
- Component: Emergency Exit, Piper
- Component part number: 8660202
- Stage of operation: CL
- How discovered: V
- Nature of condition: D
- Precautionary procedure: A

## Discrepancy

FORWARD EMERGENCY LATCH DID NOT FULLY ENGAGE ALLOWING EMERGENCY EXIT TO DEPART IN FLIGHT.   PROBLEM IS CAUSED BY THE CONTROLLING ROD BEING TOO SMALL OF DIAMETER TO ENGAGE FORWARD LATCH. ROD BENDS EASILY FEELING LIKE IT FORCED THE FORWARD LATCH TO THE ENGAGED POSITION. THERE IS NO WITNESS HOLE TO VIEW ENGAGEMENT OF THE FORWARD LATCH.  IN THIS CASE, A WITNESS HOLE WAS MADE IN THE INTERIOR PLASTIC TRIM ON THE LT SIDE OF THE AIRCRAFT AND PAINTED THE LATCH RED SO THAT IT COULD BE VIEWED WITHOUT DISMANTLING THE INTERIOR. THE MM DOES NOT MENTION A METHOD TO ENSURE ENGAGEMENT OF THE FORWARD LATCH.
